Depersonalization Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
783 Posts
Discussion Starter · #1 ·
Just a note on this...

I have recently undergone a sleep study because i was told i was doing some interesting things in my sleep... hehe. Also, I am never rested and need tons of sleep...like 10 or 11 hours. Anyways, turns out I do (saw it on video!): leg movements during deep sleep. Not sure if I will be diagnosed with restless leg syndrome or not but will find out soon. It depends how much the movements are interfering with my sleep. Anyways, thought i'd bring it up cause the specialist says it is likely due to the SSRI I am taking: Paxil.

Uni-G
 

·
Registered
Joined
·
109 Posts
ow yeah, since i'm on paxil i can't keep my legs quiet, they have to move. i'ts terrible but my legs are restless. I read somewhere before that is was maybe due to paxil. Interesting test, cause i'm never rested either
 

·
Registered
Joined
·
774 Posts
I can't shake my tiredness lately either. I need a lot of sleep and even then I want to take a nap after about 4 hours of being awake. I do weird things in my sleep too. I've always been told I sleep talk, and have sleep walked a couple of times. But my main thing is, in the middle of the night, throughout the night, I'll just sit straight up. Sometimes it'll wake me up but other times somebody will just tell me I did it. I just sit straight up during a dream and usually just lay back down and go back to sleep. I don't know. I wonder if my sleep is getting disturbed and that's why I'm tired all the time. I would be inclined though to just think the Celexa is making me lazy. Also, when I was withdrawing from Paxil the only adverse reaction I had was really bad nightmares for about a week.
 

·
Registered
Joined
·
723 Posts
i grind my teeth since starting zoloft
 
G

·
The more I read about all these "SSRI wonder drugs" the more grateful I am to just be taking a simple benzo. (Xanax) I never have any negative side effects EVER! Of course i am habituated, but after twenty years that is the only downside I have ever found.

I can't imagine taking a drug that gave me miserable side effects, unless, over all. it made me feel much better than I would without it.

I mean DP/DR is bad enough on its own. I sure wouldn't want to compound my problem with unpleasant side effects from a drug.

Of course i recognize we are all different. And thats just my opinion.

wishing you all well
john
 

·
Registered
Joined
·
109 Posts
Don't totaly agree there, I had/have some side effects from SSRI (paxil) but on the other hand it's doing great wonders for me right now so the possitve totally stands up against the negative effects
 

·
Registered
Joined
·
723 Posts
have to agree with dutchmark. had terrible side effects getting onto zoloft but couldnt have gone on the way i was prior to it and feeling pretty good these days.
 
G

·
If "overall" you feel better then your choice to take an SSRI even with some side effects makes perfect sense.

Although at times I have wondered about the "placebo effect". For instance I my case with Xanax sometimes after I have gone about 16 hours without any Xanax I wll start to feel antsy and will take a dose and within five or ten minutes, even on a full stomache, I will start to feel more relaxed. I don't believe the drug could work its way into my system that quickly, but yet I swear I feel its effects well before one would think I should.
 

·
Registered
Joined
·
783 Posts
Discussion Starter · #9 ·
For me, Paxil has more benefits than no Paxil. I believe I wouldn't be here today if it wasn't for the Paxil. Having said that, I am looking into getting off Paxil and onto 5-HTP and another precursor chemical. Just gotta find a company close enough to me. I'll probably have to go to the states but I'm willing to do that.

I have grinded my teeth during my sleep my entire life but docs all tell me SSRIs can make it worse and it may have done that with me.
 

·
Registered
Joined
·
109 Posts
Uni-girl, if you're of paxil, first thing to do is to wait a couple of weeks before trying another "serotonin-drug "
Besideds that HTTP-5 is totally not a replacement for paxil.
What you can try is to combine HTTP-5 with St Johns Worth. This would be a natural replacement for Paxil that might work, and less side effects ofcourse.
Altough combining two natural serotonin boosters is something you have to talk about with your doctor.
 
G

·
in talking with my therapist and telling him about my DP and never being rested, tired all the time, not feeling like i got a good night's sleep, etc., he suggested i get a sleep study. i think there might be a link between REM (not the band!), quality of sleep and DP. as soon as i get the funds, i am going to get a sleep study done. can't hurt, right?

there are so many things tied into my DP (anxiety, depression, etc.), but it seems like no matter what i do, even when i get the right amount of sleep (and i usually do), exercise, whatever, i am ALWAYS tired. any thoughts on the sleep/DP connection would be appreciated!
 
1 - 11 of 11 Posts
Top